Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 1, NWS Corpus Christi, TX

February 25, 2016Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Feb 25, 2016, 7:55 AM CST for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Feb 26, 2016, 9:00 PM CST. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 7:55 AM CST (13:55 UTC)
In effect from
Feb 26, 2016, 9:00 PM CST
Expired
Feb 28, 2016, 7:00 AM CST
In force
34 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2). The gauge peaked at 17.04 ft at Feb 25, 2016, 11:00 PM CST.

actionminormoderate15202502/2502/26
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS44 KCRP 251355
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 AM CST THU FEB 25 2016

...The National Weather Service in Corpus Christi has issued a Flood 
   Warning for the following rivers in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent heavy rainfall over the aforementioned river basin will 
result in river rises above flood stage during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-260755-
/O.NEW.KCRP.FL.W.0001.160227T0300Z-160228T1300Z/
/DUPT2.1.ER.160227T0300Z.160227T1200Z.160227T2100Z.NO/
755 AM CST THU FEB 25 2016

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for the Guadalupe River Near Bloomington.
* From Friday evening to Saturday evening...or until the warning is 
  cancelled.
* At 7:00 AM Thursday the stage was 14.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by Friday evening and continue 
  to rise to near 20.2 feet by Saturday morning. The river will fall 
  below flood stage by Saturday evening.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  14.8 Thu 07 AM  18.6 20.2 18.8 16.0 14.4

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

88
1 follow-up statement
021 
WGUS84 KCRP 260103
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CST THU FEB 25 2016

...The Flood Warning is cancelled for the following river in
   Texas...

   Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
   Victoria Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-260133-
/O.CAN.KCRP.FL.W.0001.000000T0000Z-160228T1300Z/
/DUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
703 PM CST THU FEB 25 2016

The Flood Warning is cancelled for the Guadalupe River near Bloomington.
* At 6 PM Thursday, the stage was 16.6 feet.
* No flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: The river will crest below flood stage at 18.3 feet Friday
  afternoon and evening.
* At 20.0 feet, minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  16.6 Thu  6 PM  17.9 18.1 16.0 13.6 12.6

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:39 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 25, 5:39 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CST THU FEB 25 2016

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE PERIOD.
GENERALLY LGT/VARIABLE WIND TODAY BECOMING LIGHT/MODERATE
NORTH/NORTHEAST WIND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 400 AM CST THU FEB 25 2016/

SHORT TERM (TODAY THROUGH FRIDAY)...AN UPPER LEVEL DISTURBANCE
OVER THE NRN PLAINS IS PREDICTED BY THE DETERMINISTIC GFS TO MOVE
ACRS THE LOWER MISSISSIPPI VALLEY REGION TONIGHT/EARLY FRIDAY.
THIS SYSTEM WILL CONTRIBUTE TO A SURGE OF SURFACE HIGH PRESSURE
OVER THE REGION FROM THE NORTH/NORTHEAST LATE TONIGHT/FRIDAY.
NAM/GFS DETERMINISTIC INCREASE PWAT VALUES OVER THE CWA/MSA DRG
THE PERIOD YET STILL BELOW 0.75 FRIDAY. RADIATIONAL COOLING WILL
AGAIN CONTRIBUTE TO COOL/COLD READINGS TONIGHT/EARLY FRIDAY OVER
THE CWA. NO PRECIPITATION EXPECTED OVER THE CWA/MSA DRG THE
PERIOD. LOW MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TODAY YET
LIGHT WIND WILL PRECLUDE ELEVATED/CRITICAL FIRE WEATHER CONDITIONS.
SLIGHTLY GREATER WIND FRIDAY YET STILL BELOW CRITICAL/ELEVATED
FIRE WEATHER CONDITIONS.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...ONSHORE FLOW WILL
RETURN AS SURFACE HIGH PRESSURE SHIFTS EAST OF THE REGION.  MOISTURE
WILL INCREASE WITH ONSHORE FLOW THROUGH THE WEEKEND INTO EARLY NEXT
WEEK...WITH PWAT VALUES CLIMBING TO NEAR 1.5 INCHES ALONG THE COAST
BY TUESDAY NIGHT. NEXT UPPER LVL TROUGH AND ASSOCIATED COLD FRONT
WILL PUSH ACROSS THE REGION EARLY NEXT WEEK.  DISCREPANCIES STILL
LIE BETWEEN MODELS...THOUGH THE ECMWF IS NOW MORE IN LINE WITH GFS
SOLUTION. WITH ABUNDANT MOISTURE ACROSS THE REGION AND SUFFICIENT
UPPER SUPPORT...EXPECT AT LEAST A CHANCE OF CONVECTION DURING THE
TUESDAY TO WEDNESDAY PERIOD.  A WARMING TREND WILL DEVELOP OVER THE
NEXT SEVERAL DAYS...WITH HIGHS CLIMBING INTO THE LOW TO MID 80S
ACROSS MOST LOCATIONS. TEMPERATURES FALL WEDNESDAY BACK INTO THE 70S
FOR HIGHS ON WEDNESDAY IN WAKE OF THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  47  70  55  75  /   0   0   0   0  10
VICTORIA          73  39  67  47  73  /   0   0   0   0  10
LAREDO            77  47  74  54  76  /   0   0   0   0  10
ALICE             77  43  72  51  76  /   0   0   0   0  10
ROCKPORT          71  48  67  58  72  /   0   0   0  10  10
COTULLA           75  41  72  49  76  /   0   0   0   0  10
KINGSVILLE        77  45  72  52  76  /   0   0   0   0  10
NAVY CORPUS       71  52  67  60  72  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...AVIATION
Hazardous weather outlook, Feb 25, 5:03 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CST THU FEB 25 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
503 AM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ON SUNDAY WITH INCREASING
ONSHORE FLOW AND SEAS AND AGAIN ON TUESDAY NIGHT/WEDNESDAY BEHIND
A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/84

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.